MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SCORPIO C-DOME PATELLA; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH SCORPIO C-DOME PATELLA; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 73-2910
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348); Inadequate Osseointegration (2646)
Date of Event 08/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding infection and loosening involving a scorpio patella was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as the reported device was not returned for evaluation.Clinician review: the available medical records were provided for a review with the consulting clinician which noted, " on (b)(6) 2019 ¿an open debridement and a poly exchange and patellar resurfacing of the right knee¿ was performed for a diagnosis of ¿acutely septic right total knee arthroplasty¿.The operative report describes general anesthesia and a tourniquet time of forty-nine minutes.The report notes, ¿became septic two days ago, also loose patellar component, cloudy turbid fluid, like what was aspirated yesterday, sent for culture and sensitivity, patella backed out, wear was evident, tibial poly, significant wear, tibial tray, no evidence of loosening, irrigated with three liters of antibiotic solution and one liter of betadine solution, then another three liters of antibiotic solution.Changed to another 11/12 cr insert, and a 32 doubled-domed smith & nephew patellar component with antibiotic cement was placed.¿ uncomplicated surgery was described." on an (b)(6) 2019 office visit the note states, ¿pain was noted to be 2 over 10.Patient very satisfied with surgery.0° to 80°, staples removed.Return in four weeks.No documented follow- up subsequent to this visit is available.No examination of explanted components, and there are no culture and sensitivity or bacteriology reports are available for review.There is no indication this septic total knee arthroplasty occurring sixteen years status-post implantation was the result of factors associated with implant design, manufacturing or materials." device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot and sterile lot referenced.Conclusions: it was reported that the patient's knee was revised due to infection.Also as per the medical records, loose patellar component was observed.A review of the available medical records by the consulting clinician noted that no examination of explanted components, and there are no culture and sensitivity or bacteriology reports are available for review.There is no indication this septic total knee arthroplasty occurring sixteen years status-post implantation was the result of factors associated with implant design, manufacturing or materials.The event could not be confirmed nor the root cause determined because the devices were not returned for evaluation and insufficient information was provided.Further information such as return of device, pre- and post-op x- rays, patient history, pathology report & follow-up notes are needed to investigate this event further.The internal investigation of sterilization process and records confirmed the product met sal 10-6 per corresponding iso standards.If additional information and/or device becomes available, this investigation will be reopened.
 
Event or Problem Description
As reported: "painful total right knee.Wash out/ irrigation.Tibial insert and patella swap".Rep indicated that patient was revised to stryker and competitor devices.Update as per medical review, " also loose patellar component, cloudy turbid fluid, like what was aspirated yesterday, sent for culture and sensitivity, patella backed out, wear was evident, tibial poly, significant wear".

Brand Name
SCORPIO C-DOME PATELLA
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9289846
Report Number0002249697-2019-03713
Device Sequence Number2105320
Product Code JWH
UDI-Device Identifier07613327033854
UDI-Public07613327033854
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K962152
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2007
Device Catalogue Number73-2910
Device Lot NumberK546
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2019
Initial Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient Weight92